Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 111, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 18, 2008, 10:35 PM CDT for Clarke County, Conecuh County, Monroe County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2008, 10:35 PM CDT (03:35 UTC)
- Expired
- Apr 18, 2008, 11:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Clarke County, AL, Conecuh County, AL, Monroe County, AL
The radar
The Mobile radar (KMOB), 131 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 6:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 190335 SVRMOB ALC025-035-099-190415- /O.NEW.KMOB.SV.W.0111.080419T0335Z-080419T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1035 PM CDT FRI APR 18 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CONECUH COUNTY IN SOUTH CENTRAL ALABAMA... SOUTHERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA... THIS INCLUDES THE CITY OF MONROEVILLE... SOUTHEASTERN CLARKE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 1115 PM CDT * AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GAINESTOWN...OR ABOUT 20 MILES SOUTH OF GROVE HILL...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MANISTEE...PERDUE HILL AND CLAIBORNE BY 1050 PM CDT... MEXIA AND FRISCO CITY BY 1055 PM CDT... WEST MONROEVILLE AND EXCEL BY 1100 PM CDT... MONROEVILLE BY 1105 PM CDT... DREWRY AND PETERMAN BY 1110 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. LAT...LON 3170 8703 3146 8696 3133 8772 3150 8777 TIME...MOT...LOC 0335Z 255DEG 36KT 3143 8764 $$
2 follow-up statements
000
WWUS54 KMOB 190353
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1052 PM CDT FRI APR 18 2008
ALC025-190402-
/O.CAN.KMOB.SV.W.0111.000000T0000Z-080419T0415Z/
CLARKE AL-
1052 PM CDT FRI APR 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARKE COUNTY IS
CANCELLED...
AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF CLARKE COUNTY...THUS
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR THE PORTION
IN CLARKE COUNTY.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY
MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3168 8703 3146 8696 3137 8753 3153 8756
3170 8704
TIME...MOT...LOC 0352Z 254DEG 36KT 3144 8750
$$
ALC035-099-190415-
/O.CON.KMOB.SV.W.0111.000000T0000Z-080419T0415Z/
CONECUH AL-MONROE AL-
1052 PM CDT FRI APR 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHERN MONROE AND CENTRAL CONECUH COUNTIES...
AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MANISTEE...OR ABOUT 13 MILES SOUTHWEST OF MONROEVILLE...
MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FRISCO CITY AND MEXIA BY 1100 PM CDT...
WEST MONROEVILLE AND EXCEL BY 1105 PM CDT...
DREWRY AND MONROEVILLE BY 1110 PM CDT...
BERMUDA...6 MILES SOUTHWEST OF BURNT CORN...6 MILES SOUTH OF
PETERMAN AND 6 MILES WEST OF NICHBURG BY 1115 PM CDT...
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY
MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3168 8703 3146 8696 3137 8753 3153 8756
3170 8704
TIME...MOT...LOC 0352Z 254DEG 36KT 3144 8750
$$000
WWUS54 KMOB 190416
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1115 PM CDT FRI APR 18 2008
ALC035-099-190425-
/O.EXP.KMOB.SV.W.0111.000000T0000Z-080419T0415Z/
CONECUH AL-MONROE AL-
1115 PM CDT FRI APR 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONROE AND CENTRAL
CONECUH COUNTIES HAS BEEN ALLOWED TO EXPIRE AT 1115 PM CDT...
AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR SOUTHERN MONROE
AND CENTRAL CONECUH COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3168 8703 3146 8696 3137 8753 3153 8756
3170 8704
TIME...MOT...LOC 0415Z 254DEG 36KT 3150 8724
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 9:43 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 18, 9:43 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
943 PM CDT FRI APR 18 2008
.UPDATE...WILL LET THE TORNADO WATCH GO DOWN AT 10 PM FOR OUR
SOUTHEAST MISSISSIPPI ZONES. THE SOUTHEASTERN HALF OF GEORGE COUNTY
MAY NOT HAVE SEEN THE FRONT GO THROUGH AND THEY MAY HAVE STORMS
ONGOING AT 10 PM...BUT THEY SHOULD CLEAR OUT OF THERE BY 1030 PM. TO
THE EAST...WILL CONTINUE WITH THE TORNADO WATCH FOR OUR SOUTHERN
ALABAMA AND FLORIDA PANHANDLE COUNTIES GIVEN SOME SHEAR STILL IN
PLACE WITH A SWLY 55 KT LOW LEVEL JET MOVING ACROSS AND BACKED
SOUTHEASTERLY SURFACE WINDS OVER COASTAL ALABAMA AND THE PANHANDLE.
LAPS DATA STILL SHOWING 0-3 KM HELICITY 150-190 M2/S2 OVER EXTREME
SOUTHWEST ALABAMA JUST AHEAD OF THE FRONT. /05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM SATURDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&
05/GARMONHazardous weather outlook, Apr 18, 5:55 AM CDT, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT FRI APR 18 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 555 AM CDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ALONG AREA BEACHES...A MODERATE RISK OF RIP CURRENTS EXISTS TODAY DUE TO INCREASED SOUTHERLY WINDS. MODERATE TO STRONG ONSHORE WINDS MAY RESULT IN HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. A COLD FRONT WILL APPROACH THE GULF COAST TONIGHT WITH SHOWERS AND THUNDERSTORMS EXPECTED TO IMPACT THE AREA LATE THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS COULD BE SEVERE LATE THIS AFTERNOON AND THIS EVENING AS THEY MOVE EASTWARD INTO SOUTHEAST MISSISSIPPI...EXTREME SOUTHWESTERN ALABAMA...AND THE NORTHWESTERN FLORIDA PANHANDLE. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE ON THE THUNDERSTORMS MOVING THROUGH LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS AN INCREASED RISK OF WILDFIRES ON SUNDAY OVER THE INLAND PORTION OF THE NORTHWEST FLORIDA PANHANDLE. OUTSIDE OF A SMALL CHANCE OF THUNDERSTORMS MONDAY...NO OTHER FORMS OF HAZARDOUS WEATHER ARE ANTICIPATED THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED MAINLY LATE THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 18, 5:36 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 536 PM CDT FRI APR 18 2008 MSZ067-075-076-182330- PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 536 PM CDT FRI APR 18 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER PERRY...GREENE AND WAYNE COUNTIES... AT 533 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTHEAST OF TALLAHALA...AND MOVING NORTHEAST AT 50 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... RHODES...RICHTON...MULBERRY...STRENGTHFORD...SMITHTOWN...CLARA AND WAYNESBORO THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 18, 7:19 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 719 PM CDT FRI APR 18 2008 MSZ067-076-190115- GREENE-WAYNE- 719 PM CDT FRI APR 18 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER GREENE AND WAYNE COUNTIES... AT 717 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES WEST OF SAND HILL...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SAND HILL...AVERA...BOTHWELL...PIAVE AND SMITHTOWN THROUGH 815 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST MISSISSIPPI.
Local storm report, Apr 18, 8:15 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
815 PM CDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST AVERA 31.30N 88.74W
04/18/2008 E70.00 MPH GREENE MS COUNTY OFFICIAL
ESTIMATED WIND GUST OF 70 MPH AND HAIL OF UNKNOWN SIZE IN
AVERA.
&&
DLLocal storm report, Apr 18, 9:22 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
922 PM CDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 1 SE FRUITDALE 31.33N 88.39W
04/18/2008 WASHINGTON AL STORM CHASER
TWO PINE TREES WERE SNAPPED ALONG US HIGHWAY 45 SOUTH OF
FRUITDALE. TIME ESTIMATED.
&&
DLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:55 PM CDT | Tornado Warning | MOB | Washington | 50 min |
| Apr 18, 8:39 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 51 min |
| Apr 18, 8:46 PM CDT | Flash Flood Warning | MOB | Washington | 3 hr |
| Apr 18, 9:16 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 44 min |
| Apr 18, 9:26 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington | 49 min |
| Apr 18, 10:12 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.